Alert archive / New York / Special Weather Statements in 2012
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jun 17, 2012, 6:31 PM EDT for Genesee County, New York. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2012, 6:31 PM EDT (22:31 UTC)
- Expired
- Jun 17, 2012, 7:30 PM EDT
- In force
- 59 min
- Issued by
- NWS Buffalo, NY
County Genesee County, NY
The radar
The Buffalo radar (KBUF), 35 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.5 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1660 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
820 WWUS81 KBUF 172231 SPSBUF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 631 PM EDT SUN JUN 17 2012 NYZ001-002-010-011-172330- ERIE NY-GENESEE NY-NIAGARA NY-ORLEANS NY- 631 PM EDT SUN JUN 17 2012 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR AKRON...AND MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE... ALABAMA... MEDINA... LAT...LON 4325 7838 4315 7816 4298 7846 4303 7855 $$ TMA
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jun 17, 5:45 PM EDT, 46 minutes earlier.
Area forecast discussion, Jun 17, 5:45 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 545 PM EDT SUN JUN 17 2012 .SYNOPSIS... A WEAK FRONTAL BOUNDARY WILL APPROACH THIS EVENING...BRINGING A ROUND OF SHOWERS AND THUNDERSTORMS TO FAR WESTERN NEW YORK THIS EVENING. SHOWERS DIMINISH LATE TONIGHT INTO MONDAY AS HIGH PRESSURE REGAINS CONTROL LATE MONDAY. THIS WILL BRING INCREASINGLY HOT WEATHER AS THE HIGH SHIFTS EAST OF THE CAROLINAS. && .NEAR TERM /THROUGH MONDAY/... AS OF 535 PM...AREA RADARS SHOW THE MAIN BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS TO OUR WEST WEAKENING A LITTLE BIT BUT STILL HOLDING TOGETHER AS IT PUSHES EAST TOWARD THE CWA...WITH THE LEADING EDGE NOW RUNNING FROM ROUGHLY ASHTABULA TO BETWEEN LONDON AND HAMILTON ONTARIO. ASSUMING THIS ACTIVITY MANAGES TO HOLD TOGETHER...ITS CURRENT MOVEMENT WOULD BRING THE ACTIVITY INTO CHAUTAUQUA COUNTY AFTER 7 PM...AND EXTREME FAR WESTERN PORTIONS OF THE NIAGARA FRONTIER BY AROUND 9 PM. MEANWHILE OUT AHEAD OF THIS LINE...WITH DAYTIME HEATING A SECOND AND MUCH NARROWER LINE OF SCATTERED CONVECTION HAS FORMED ALONG A REGION OF VERY SUBTLE LOW LEVEL CONVERGENCE LOCATED TO THE EAST AND NORTHEAST OF BUFFALO...WITH THIS ACTIVITY NOW SLOWLY LIFTING NORTHEAST ACROSS GENESEE AND ORLEANS COUNTIES. THESE SHOWERS AND STORMS WILL CONTINUE TO LIFT NORTHEAST AND OUT INTO LAKE ONTARIO OVER THE COURSE OF THE NEXT FEW HOURS...POSSIBLY CLIPPING PART OF MONROE COUNTY IN THE PROCESS. MEANWHILE SOUTH OF THIS...LINGERING LOW LEVEL CONVERGENCE MAY HELP TO TRIGGER SOME ADDITIONAL SCATTERED SHOWERS AND STORMS OVER THE MIDDLE AND UPPER PORTIONS OF THE GENESEE VALLEY. HAVE UPDATED THE FORECAST TO KEEP IT IN LINE WITH THESE EXPECTED TRENDS...WHICH HAS RESULTED IN A FASTER ARRIVAL OF LOWER-END CONVECTIVE CHANCES ACROSS THE GENESEE VALLEY AND WESTERN FINGER LAKES EARLY THIS EVENING. OTHER THAN THAT THERE HAS BEEN LITTLE OVERALL CHANGE ASIDE TO SOME MINOR ADJUSTMENTS IN TIMING. THE FULL MID AFTERNOON NEAR TERM DISCUSSION FOLLOWS BELOW... AN UPPER LEVEL TROF NORTH OF LAKE SUPERIOR WILL DRIVE A SHORTWAVE INTO WESTERN NEW YORK THIS EVENING. RADAR SHOWED SHOWERS AND THUNDERSTORMS ACROSS NORTH-CENTRAL OHIO MID-AFTERNOON. THERE IS A STRONG CONSENSUS AMONG MOST RUNS THE RGEM/NAM12/GFS/HRRR THAT THIS AREA WILL MOVE INTO FAR WESTERN NEW YORK THIS EVENING. IN GENERAL...EXPECT SHOWERS TO ADVECT INTO THE REGION...CROSSING THE NY/PA LINE BETWEEN 600 PM AND 800 PM...THEN REACHING BUFFALO AND VICINITY DURING THE EVENING HOURS...THEN WEAKENING AS IT APPROACHES ROCHESTER LATE THIS EVENING. THE HRRR APPEARS TO HAVE A GOOD HANDLE ON THIS...AND GIVEN GENERAL SUPPORT OF OTHER MODELS...THE FORECAST WILL CONTINUE TO BE FAIRLY CLOSE TO A SMOOTHED HRRR FORECAST OF THE PROGRESSION OF THESE SHOWERS. CONFIDENCE SUPPORTS CATEGORICAL POPS IN CHAUTAUQUA COUNTY...WHERE LOCALLY HEAVY RAINFALL MAY BE AN ISSUE DUE TO SLOW MOVING CELLS. WHILE FAR WESTERN NEW YORK SHOULD AVERAGE BETWEEN A QUARTER AND A HALF INCH OF RAIN...LOCALLY HIGHER AMOUNTS ARE POSSIBLE IN CHAUTAUQUA COUNTY. THERE ALSO MAY BE SOME SHOWERS WHICH BREAK OUT AHEAD OF THIS ACROSS LAKE ONTARIO...ALONG A LAKE-BREEZE INDUCED CONVERGENCE ZONE ON THE LAKE...HOWEVER CONFIDENCE IN THIS IS DEVELOPING IS LOWER...AND WOULD TEND TO IMPACT OFFSHORE AND ONTARIO PROVINCE ANYWAYS. THE SEVERE WEATHER POTENTIAL APPEARS MINIMAL ACROSS WESTERN NEW YORK AS MODEL CAPES REMAIN 500 J/KG OR LOWER...AND ONLY MODEST WIND SHEAR AS WINDS ABOVE 700MB ARE FORECAST TO BE AROUND 20 KTS. THIS WEAK FLOW COULD LEAD TO LOCALLY HEAVY RAINFALL...AS UPSTREAM PRECIPITABLE WATER VALUES ARE RUNNING AROUND 1.50 INCHES...AND ARE FORECAST TO INCREASE TO 1.75 INCHES. WHILE THE CHANCE FOR FLOODING IS STILL RELATIVELY SMALL...HAVE ADDED A MENTION OF HEAVY RAIN INTO THE HWO FOR CHAUTAUQUA COUNTY. THE BOUNDARY WILL PRETTY MUCH WASH OUT THROUGH MONDAY MORNING...WITH LINGERING SHOWERS LIKELY TO TAPER OFF. THERE IS A SLIGHT CHANCE FOR INSTABILITY SHOWERS ON MONDAY AFTERNOON...NEAR WHAT IS LEFT OF THE BOUNDARY...BUT THESE CHANCES APPEAR MINIMAL AS INSTABILITY WILL BE MINIMAL. TEMPERATURES TONIGHT WILL ONLY DROP INTO THE 60S IN MOST LOCATIONS...AS WIND AND CLOUDS LIMIT RADIATIONAL COOLING. TEMPERATURES SHOULD THEN WARM TO THE LOWER 80S IN MOST LOCATIONS FOR MONDAY...WITH A PRIMARILY CLOUDY SKIES IN THE MORNING EXPECTED TO GIVE WAY TO INCREASING SUN DURING THE AFTERNOON HOURS. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... VERY WARM (HOT) AND RATHER HUMID CONDITIONS WILL BE THE RULE THROUGH THIS PERIOD AS THE UPPER LEVEL RIDGE STRENGTHENS OVER THE OHIO VALLEY AND LOWER GREAT LAKES. AT THE SURFACE...HIGH PRESSURE WILL BE ANCHORED OFF THE EAST COAST WHILE LOW PRESSURE LIFTS NORTHEAST ACROSS JAMES BAY MONDAY NIGHT AND TUESDAY. A 40 TO 50 KNOT LOW LEVEL THAT IS FORECAST TO SURGE EAST OF THE LOW MONDAY NIGHT WILL STAY NORTH OF NEW YORK STATE. AS A RESULT...ANY SHOWERS THAT FORM IN THE VICINITY OF THE JET SHOULD STAY MAINLY TO OUR NORTH. THE SOUTHERLY FLOW BETWEEN THE EAST COAST HIGH AND THE DEPARTING LOW WILL RESULT IN VERY MILD TEMPERATURES MONDAY NIGHT. LOCATIONS ALONG THE LAKE ERIE PLAIN MAY NOT GET MUCH BELOW 70F...WHILE THE REST OF THE AREA SEES TEMPERATURES RANGING THROUGH THE 60S. AS THE UPPER LEVEL LOW OVER QUEBEC MOVES TO THE EAST ON TUESDAY...A SECOND TROUGH WILL PUSH EAST ACROSS THE NORTHERN ROCKIES AND INTO THE NORTHERN PLAINS. THE DEEPENING NORTHERN PLAINS LOW WILL CAUSE THE RIDGE OF THE EASTERN HALF OF THE COUNTRY TO STRENGTHEN FURTHER AND EXPAND NORTH INTO THE LOWER LAKES. SINCE THE CENTER OF THIS RIDGE WILL BE IN THE VCNTY OF WEST VIRGINIA...WE WILL LOOK TO THE MIDWEST FOR OUR UPCOMING SPELL OF OPPRESSIVE HEAT. THE INCREASING SYNOPTIC SCALE SUBSIDENCE WILL COMBINE WITH MID LEVEL WARMING (H7 OF 10C) TO PUT A CAP ON ANY CONVECTION. WITH 850 MB TEMPERATURES FORECAST TO WARM INTO THE UPPER TEENS...SURFACE TEMPERATURES WILL WARM WELL INTO THE 80S...WITH LOWER 90S LIKELY ACROSS A GOOD PART OF THE GENESEE VALLEY AND LAKE ONTARIO PLAIN. BREEZY CONDITIONS MAY DEVELOP DOWNWIND OF LAKE ERIE TUESDAY AFTERNOON AS THE LARGE SCALE SYNOPTIC SCALE FLOW VEERS MORE TO THE SOUTHWEST AROUND THE BUILDING UPPER LEVEL RIDGE. THE SOUTHWEST BREEZE WILL BRING SOME MINOR RELIEF FROM THE HEAT TO AREAS LOCATED IMMEDIATELY DOWNWIND OF THE LAKE. WARM AND HUMID CONDITIONS WILL CONTINUE TUESDAY NIGHT WITH THE CORE OF THE UPPER LEVEL RIDGE EXPECTED TO BE IN PLACE OVER PA AND NEW YORK STATE. SURFACE TEMPERATURES WILL SETTLE ONLY INTO THE LOWER 70S ACROSS MOST OF THE AREA NORTH OF THE SOUTHERN TIER. WITH SURFACE DEWPOINTS FORECAST TO BE IN THE MID AND UPPER 60S...HAZE AND PATCHY FOG MAY BECOME MORE WIDESPREAD. WEDNESDAY STILL LOOKS LIKE IT WILL BE THE HOTTEST DAY OF THE WEEK WITH THE UPPER RIDGE PARKED RIGHT OVER PA AND NEW YORK. H85 TEMPS HOVERING AROUND 20C WILL EASILY SUPPORT AFTERNOON TEMPS IN THE 90S. THE ONLY EXCEPTIONS WILL BE NEAR THE IMMEDIATE LAKE SHORES AND ACROSS THE HIGHEST TERRAIN. WOULD NOT BE SURPRISED TO SEE READINGS IN THE MID 90S ACROSS THE GENESEE VALLEY AND ACROSS PARTS OF THE NIAGARA FRONTIER. HEAT INDEX VALUES WILL LIKELY RANGE FROM 95 TO 100 FOR SEVERAL HOURS. THIS HAS ALREADY BEEN ADDRESSED IN THE HAZARDOUS WEATHER OUTLOOK PRODUCT (HWO). SULTRY CONDITIONS WILL CONTINUE ACROSS THE CWA WEDNESDAY NIGHT. && .LONG TERM /THURSDAY THROUGH SUNDAY/... THURSDAY WILL BE THE TRANSITION DAY BETWEEN THE LONG ADVERTISED SPELL OF MID SUMMER HEAT AND HUMIDITY AND COOLER CONDITIONS TO FOLLOW LATER IN THE WEEK. THURSDAY WILL STILL BE QUITE WARM AND HUMID...BUT THE PERSISTENT RIDGE WILL BEGIN TO FLATTEN AS A DIGGING UPPER LEVEL TROUGH HEADS EAST ACROSS SOUTHERN ONTARIO AND QUEBEC. THE ASSOCIATED COLD FRONT FRONT WILL PUSH ACROSS OUR AREA DURING THE AFTERNOON AND EVENING...ACCOMPANIED BY A FEW SHOWERS AND THUNDERSTORMS. OTHERWISE...MEDIUM RANGE OPERATIONAL AND ENSEMBLE PACKAGES ARE IN GOOD AGREEMENT THAT COOLER MORE COMFORTABLE WEATHER WILL MOVE IN FRIDAY THROUGH SUNDAY AS A SIGNIFICANT PATTERN CHANGE SETS UP ACROSS NORTH AMERICA. A POTENT SHORTWAVE OVER NORTHERN ONTARIO AT THE START OF THIS PERIOD WILL LIFT NORTHEAST ACROSS NORTHERN QUEBEC...WHILE A DEEP CLOSED LOW WILL DIG SOUTHEAST ALONG THE COAST OF BRITISH COLUMBIA. THIS PROCESS WILL PUMP UP A RIDGE OVER THE INTERMOUNTAIN WEST WHILE DOWNSTREAM TROUGHING CAN BE EXPECTED OVER THE GREAT LAKES AND NORTHEAST. THE RESULT WILL BE NEAR TO BELOW AVERAGE TEMPERATURES FOR OUR REGION FRIDAY THROUGH SUNDAY WITH NOTABLY LOWER HUMIDITY LEVELS. WHILE THE PASSING OF THE AFOREMENTIONED COLD FRONT MAY GENERATE A FEW MORE SHOWERS/THUNDERSTORMS EARLY THURSDAY NIGHT...THE MAJORITY OF THIS PERIOD SHOULD BE RAIN FREE. SFC HIGH PRESSURE WILL BE OVER THE GREAT LAKES/UPPER OHIO VALLEY FOR MUCH OF FRIDAY AND SATURDAY. A WARM FRONT LIFTING NORTH FROM THE OHIO VALLEY WILL LIKELY BRING AN INCREASE IN CLOUDS SATURDAY NIGHT AND SUNDAY. CANNOT RULE OUT THE POSSIBILITY OF A FEW SHOWERS WITH THE APPROACHING FRONT...BUT WILL INDICATE JUST A SLIGHT CHANCE OF MEASURABLE PCPN FOR NOW. && .AVIATION /22Z SUNDAY THROUGH FRIDAY/... EXPECT MAINLY VFR CONDITIONS THROUGH THE REMAINDER OF THE AFTERNOON...AS SHOWERS AND THUNDERSTORMS SHOULD HOLD OFF UNTIL NEAR 00Z. THE BEST CHANCE FOR CONVECTION WILL BE AT JHW...WITH A GOOD CHANCE FOR THUNDERSTORMS AT BUF/IAG. WILL FOCUS MAINLY ON AN EVENING TIMING...AS A LINE ACROSS OHIO GRADUALLY TRACKS TOWARD THE REGION. THUNDERSTORMS MAY BRIEFLY DROP VSBY TO 2SM OR LESS IN HEAVY RAIN. SHOWERS AND THUNDERSTORMS WILL WEAKEN AS THEY MOVE EAST LATER TONIGHT...AS THEY ENCOUNTER THE SLOWLY DEPARTING RIDGE. EXPECT VFR CONDITIONS TO PERSIST AT ROC/ART...BUT INCREASING MOISTURE MAY RESULT IN SOME ISSUES AT BUF/IAG/JHW. THERE MAY BE SOME LIGHT FOG AT BUF/IAG/JHW...BUT WINDS SHOULD PREVENT ANYTHING DENSE FROM DEVELOPING. THERE COULD IFR/MVFR CIGS MAY DEVELOP LATE TONIGHT AND LINGER INTO MONDAY MORNING. ANOTHER CONCERN FOR TONIGHT IS THE PASSAGE OF A 30 TO 35 KT LOW LEVEL JET. THIS WILL PRODUCE SOME MARGINAL SHEAR AT SOME SITES. THIS IS MARGINAL FOR INCLUSION IN TAFS AT ALL SITES...WITH ART THE ONLY LOCATION TO MEET CRITERIA THOUGH OTHER SITES WILL BE CLOSE. EXPECT IMPROVING CONDITIONS ON MONDAY...WITH LIFTING CIGS...AND LINGERING SHOWERS TAPERING OFF. OUTLOOK... MONDAY NIGHT THROUGH WEDNESDAY...MAINLY VFR. THURSDAY...VFR/MVFR. A CHANCE OF SHOWERS AND THUNDERSTORMS. && .MARINE... SOUTHERLY WINDS INCREASING ON THE LAKES THIS MORNING AHEAD OF AN APPROACHING FRONT. THIS FRONT WILL CROSS THE LAKES LATE TONIGHT WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING AHEAD OF IT DURING THE AFTERNOON/EVENING HOURS ACROSS FAR WESTERN NY. THE SOUTHERLY WINDS WILL MAKE FOR CHOPPIER WATERS...THOUGH HIGHER WAVES WILL BE CONFINED TO THE NORTHERN PORTIONS OF THE LAKES. WINDS WILL SLACKEN SOMEWHAT BEHIND THE FRONT ON MONDAY WITH WINDS GENERALLY REMAINING 15 KTS OR LOWER THROUGH MIDWEEK. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...APFFEL NEAR TERM...APFFEL/JJR SHORT TERM...TJP LONG TERM...TJP AVIATION...APFFEL MARINE...APFFEL/TJP
Hazardous weather outlook, Jun 17, 2:46 PM EDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 246 PM EDT SUN JUN 17 2012 NYZ001>005-010-011-013-014-181900- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE- LIVINGSTON-ONTARIO- 246 PM EDT SUN JUN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. IT WILL BE HOT AND HUMID TUESDAY AND ESPECIALLY WEDNESDAY AS AFTERNOON TEMPERATURES ARE FORECAST TO CLIMB TO BETWEEN 90 AND 95 AWAY FROM THE LAKES. FOR SEVERAL HOURS WEDNESDAY...THIS HEAT WILL COMBINE WITH FAIRLY HUMID AIR TO PRODUCE HEAT INDEX VALUES OF 95 TO 100. THIS MAY WARRANT THE ISSUANCE OF HEAT ADVISORIES IN A LATER FORECAST PACKAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-012-020-021-085-181900- OSWEGO-JEFFERSON-LEWIS-WYOMING-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 246 PM EDT SUN JUN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-181900- CHAUTAUQUA- 246 PM EDT SUN JUN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS MAY CONTAIN LOCALLY HEAVY RAINFALL THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-181900- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 246 PM EDT SUN JUN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Jun 17, 5:12 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
512 PM EDT SUN JUN 17 2012
NYZ001-002-010-011-172215-
ERIE NY-GENESEE NY-NIAGARA NY-ORLEANS NY-
512 PM EDT SUN JUN 17 2012
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL...AND VERY HEAVY
RAIN. THIS STORM WAS LOCATED NEAR AKRON...AND MOVING NORTHEAST AT
15 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
MEDINA...
ALBION...
LAT...LON 4338 7844 4339 7829 4330 7809 4291 7847
4300 7868
TMASpecial weather statement, Jun 17, 6:31 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 631 PM EDT SUN JUN 17 2012 NYZ001-002-010-011-172330- ERIE NY-GENESEE NY-NIAGARA NY-ORLEANS NY- 631 PM EDT SUN JUN 17 2012 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR AKRON...AND MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE... ALABAMA... MEDINA... LAT...LON 4325 7838 4315 7816 4298 7846 4303 7855 TMA
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 5:12 PM EDT | Special Weather Statement | BUF | Orleans | 63 min |
| Jun 17, 6:41 PM EDT | Areal Flood Advisory | BUF | Orleans | 3 hr |
Nearby
Special Weather Statements in New York, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.